Alert archive / Tennessee / Tornado Warnings in 2011

Tornado Warning 108, NWS Huntsville, AL

April 27, 2011Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this tornado warning at Apr 27, 2011, 6:39 PM CDT for Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2011, 6:39 PM CDT (23:39 UTC)
Expired
Apr 27, 2011, 7:00 PM CDT
In force
21 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Franklin County, TN, Lincoln County, TN, Moore County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 1:42 PM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

562 
WFUS54 KHUN 272339
TORHUN
TNC051-103-127-280000-
/O.NEW.KHUN.TO.W.0108.110427T2339Z-110428T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
639 PM CDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN FRANKLIN COUNTY IN TENNESSEE...
  NORTH CENTRAL LINCOLN COUNTY IN TENNESSEE...
  MOORE COUNTY IN TENNESSEE...

* UNTIL 700 PM CDT

* AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  BOONEVILLE...OR ABOUT NEAR LYNCHBURG...MOVING NORTHEAST AT 65 MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  OAK GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3538 8624 3538 8627 3537 8624 3536 8623
      3535 8619 3537 8616 3536 8605 3511 8648
      3530 8662 3538 8650 3534 8644 3534 8642
      3536 8640 3538 8633 3542 8628 3542 8626
TIME...MOT...LOC 2339Z 233DEG 57KT 3531 8634

$$

KDW
1 follow-up statement
651 
WWUS54 KHUN 272351
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
651 PM CDT WED APR 27 2011

TNC051-103-127-280002-
/O.EXP.KHUN.TO.W.0108.000000T0000Z-110428T0000Z/
MOORE TN-LINCOLN TN-FRANKLIN TN-
651 PM CDT WED APR 27 2011

...THE TORNADO WARNING FOR NORTHWESTERN FRANKLIN...NORTH CENTRAL
LINCOLN AND MOORE COUNTIES EXPIRES AT 700 PM CDT...

WEATHER SERVICE DOPPLER RADAR INDICATES THE TORNADIC THUNDERSTORM
THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. THEREFORE THE
TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3538 8624 3538 8627 3537 8624 3536 8623
      3535 8619 3537 8616 3536 8605 3511 8648
      3530 8662 3538 8650 3534 8644 3534 8642
      3536 8640 3538 8633 3542 8628 3542 8626
TIME...MOT...LOC 2352Z 233DEG 57KT 3543 8614

$$

KDW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 27, 3:09 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Apr 27, 3:09 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
309 PM CDT WED APR 27 2011

...MAJOR SEVERE WEATHER OUTBREAK CONTINUES ACROSS THE TENNESSEE
VALLEY...

THE TENNESSEE VALLEY IS CURRENTLY BEING BOMBARDED BY A THIRD ROUND
OF SEVERE THUNDERSTORMS. WITH THE COLD FRONT AND SURFACE LOW STILL
WELL TO OUR WEST...THE AREA IS RECOVERING QUICKLY FROM EARLIER COLD
POOLING AND DISCRETE STORMS DEVELOPING ALONG THE DRYLINE ACROSS
NORTH MISSISSIPPI ARE RAPIDLY MOVING INTO THE CWFA. 18Z SOUNDINGS
FROM KBMX AND REDSTONE ARSENAL INDICATE AN EXTREMELY VOLATILE
SITUATION WILL EXIST THROUGH THE AFTERNOON AND EARLY EVENING WITH
SIGNIFICANT CAPE AND SHEAR PRESENT. SPC MESO ANALYSIS SUGGESTS
WHATEVER CIN WAS PRESENT IS QUICKLY DISSIPATING.

THROUGH THE EARLY EVENING HOURS...EXPECT SEVERE THUNDERSTORMS...WITH
LONG TRACK TORNADOES...DAMAGING WINDS...LARGE HAIL...AND FLASH
FLOODING ANYWHERE ACROSS THE TENNESSEE VALLEY. RESIDENTS OF THE
TENNESSEE VALLEY ARE URGED TO REMAIN EXTREMELY VIGILANT THROUGH THE
AFTERNOON AND EVENING HOURS AS THIS EXTREMELY DANGEROUS SITUATION
CONTINUES TO UNFOLD!

THE SEVERE THREAT WILL WANE THIS EVENING AS THE COLD FRONT
EVENTUALLY MOVES THROUGH THE CWFA. WHILE A FEW SHOWERS WILL LINGER
THROUGH THE OVERNIGHT HOURS...HIGH PRESSURE BUILDING IN FROM THE
WEST WILL BRING SEASONABLE TEMPERATURES AND DRY CONDITIONS TO THE
AREA THROUGH AT LEAST SATURDAY.

THE NEXT COLD FRONT WILL IMPACT THE CWFA FROM THE NORTHWEST SUNDAY
NIGHT. LOOKS LIKE GLOBAL MODELS HAVE SLOWED A TOUCH IN HOW QUICKLY
THEY BRING THE FRONT THROUGH...AND AS A RESULT MAY SEE THUNDERSTORMS
LINGER THROUGH MONDAY NIGHT. WEAK UPPER RIDGING AND A SURFACE HIGH
WILL MOVE INTO THE AREA BY THE MIDDLE OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    53  72  49  78  51 /  70   0   0   0   0
SHOALS        51  72  49  78  51 /  40   0   0   0   0
VINEMONT      51  70  46  76  48 /  70   0   0   0   0
FAYETTEVILLE  51  69  48  75  50 /  70   0   0   0   0
ALBERTVILLE   53  70  43  77  46 /  90   0   0   0   0
FORT PAYNE    55  70  44  77  45 /  90  10   0   0   0

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
     LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
     MORGAN.

     WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
     COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
     LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
     MORGAN.

TN...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: FRANKLIN TN...LINCOLN...MOORE.

     WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
     FRANKLIN TN...LINCOLN...MOORE.

&&
Hazardous weather outlook, Apr 27, 5:07 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
507 PM CDT WED APR 27 2011

ALZ001>010-016-TNZ076-096-097-291000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
507 PM CDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS EVENING AND TONIGHT...

A TORNADO WATCH IS IN EFFECT FOR ALL OF THE TENNESSEE VALLEY UNTIL
1000 PM CDT.

CLUSTERS OF SEVERE STORMS ARE EXPECTED TO FORM AHEAD OF...AND ALONG
A STRONG COLD FRONT AND MOVE RAPIDLY ACROSS THE REGION. A POTENTIAL
FOR VIOLENT...LONG TRACK TORNADOES EXISTS...IN ADDITION TO DAMAGING
WINDS...LARGE HAIL AND VERY HEAVY RAINFALL. RESIDENTS ACROSS THE
TENNESSEE VALLEY ARE URGED TO REMAIN ALERT FOR LATER STATEMENTS AND
WARNINGS.

THE HEAVY RAINFALL FROM THESE THUNDERSTORMS WILL INCREASE
THE POTENTIAL FOR FLASH FLOODING...WHICH WILL EVENTUALLY EVOLVE
INTO A SMALL STREAM AND RIVER FLOODING EVENT OVER THE NEXT FEW DAYS.
PLEASE REFER TO THE FLASH FLOOD WATCH AND THE FLASH FLOOD WARNINGS
FOR FURTHER INFORMATION ON THIS THREAT...AND CONTINUE TO MONITOR
RIVER FLOOD WARNINGS AS THEY ARE ISSUED FOR SEVERAL RIVERS AND
STREAMS ACROSS THE TENNESSEE VALLEY.

ALSO...GUSTY WINDS OUTSIDE OF THUNDERSTORM ACTIVITY WILL LIKELY
REACH ADVISORY CRITERIA...THEREFORE A WIND ADVISORY WILL BE IN
EFFECT THROUGH 8 PM WEDNESDAY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS LATE THIS WEEKEND...AS
ANOTHER COLD FRONT PUSHES ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
EXPECTED THROUGH THIS EVENING. SPOTTER STORM REPORTS ARE GREATLY
APPRECIATED.

In the hours before

Local storm report, Apr 27, 6:25 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
625 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TORNADO          3 NE GUNTERSVILLE       34.39N 86.26W
04/27/2011                   MARSHALL           AL   PUBLIC

            LARGE PIECES OF DEBRIS FALLING FROM SKY.

&&
Local storm report, Apr 27, 6:26 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
626 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     TORNADO          HUNTSVILLE              34.73N 86.59W
04/27/2011                   MADISON            AL   EMERGENCY MNGR

            TORNADO ON GROUND. HWY 72 AND MOORESVILLE ROAD. PATH 22
            YARDS WIDE.

0433 PM     TORNADO          HARVEST                 34.86N 86.75W
04/27/2011                   MADISON            AL   TRAINED SPOTTER

            TORNADO ON GROUND AT NICK DAVIS AND INTERSTATE 65.

0439 PM     FUNNEL CLOUD     HARVEST                 34.86N 86.75W
04/27/2011                   MADISON            AL   TRAINED SPOTTER

            WALL TRIANA AND NICK DAVIS

0439 PM     TORNADO          ATHENS                  34.80N 86.97W
04/27/2011                   LIMESTONE          AL   EMERGENCY MNGR

            WEDGE TORNADO ON GROUND NORTH OF CAPSHAW IN LIMESTONE
            COUNTY.

0444 PM     TORNADO          4 N MERIDIANVILLE       34.90N 86.57W
04/27/2011                   MADISON            AL   LAW ENFORCEMENT

            HOMES DAMAGED

0445 PM     TORNADO          2 ESE HARVEST           34.85N 86.71W
04/27/2011                   MADISON            AL   EMERGENCY MNGR

            HWY 53 AND JEFF ROAD TORNADO ON GROUND. GAS STATION
            LEVELED. PIGGLY WIGGLY GROCERY STORE DAMAGED. PEOPLE
            TRAPPED.

0448 PM     TORNADO          1 SSE HIGDON            34.83N 85.61W
04/27/2011                   DEKALB             AL   EMERGENCY MNGR

            SIGNIFICAN STRUCTURAL DAMAGE AT 6247 AND COUNTY ROAD 155
            IN CARTERSVILLE.

0454 PM     TORNADO          4 N MERIDIANVILLE       34.90N 86.57W
04/27/2011                   MADISON            AL   EMERGENCY MNGR

            TORNADO ON GROUND HWY 231 AND WALKER LANE.

0506 PM     TORNADO          MADISON                 34.70N 86.75W
04/27/2011                   MADISON            AL   TRAINED SPOTTER

            TORNADO ON GROUND AT U.S. HIGHWAY 72 AND SLAUGHTER ROAD.

0510 PM     HAIL             ATHENS                  34.80N 86.97W
04/27/2011  E1.75 INCH       LIMESTONE          AL   TRAINED SPOTTER

            HAIL SW SIDE OF ATHENS.

0515 PM     TORNADO          2 SSE HUNTLAND          35.03N 86.25W
04/27/2011                   FRANKLIN           TN   LAW ENFORCEMENT

            TORNADO ON GROUND ON FRANCISCO ROAD.

0547 PM     TORNADO          3 SW HYATT              34.20N 86.38W
04/27/2011                   MARSHALL           AL   EMERGENCY MNGR

            TORNADO ON GROUND AT NIXON CHAPEL

0600 PM     HAIL             ELORA                   35.01N 86.36W
04/27/2011  E1.00 INCH       LINCOLN            TN   TRAINED SPOTTER

0603 PM     TORNADO          ALBERTVILLE             34.26N 86.21W
04/27/2011                   MARSHALL           AL   EMERGENCY MNGR

            TORNADO ON THE GROUND. DAMAGE OCCURRING AT TIME OF
            REPORT.

0620 PM     TORNADO          3 NE GUNTERSVILLE       34.39N 86.26W
04/27/2011                   MARSHALL           AL   PUBLIC

            LARGE PIECES OF DEBRIS FALLING FROM SKY.

&&
Local storm report, Apr 27, 6:30 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
630 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     TSTM WND GST     3 E HARVEST             34.86N 86.69W
04/27/2011  M80 MPH          MADISON            AL   TRAINED SPOTTER

&&
Local storm report, Apr 27, 6:31 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
631 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     TORNADO          FYFFE                   34.45N 85.90W
04/27/2011                   DEKALB             AL   EMERGENCY MNGR

            TORNADO ON THE GROUND AT FYFFE AND SHERWOOD

&&
Local storm report, Apr 27, 6:35 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
635 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TORNADO          2 SE HARVEST            34.83N 86.72W
04/27/2011                   MADISON            AL   TRAINED SPOTTER

            ON GROUND NEAR SPARKMAN HIGH SCHOOL.

&&
Local storm report, Apr 27, 6:38 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
638 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             3 S HARVEST             34.81N 86.75W
04/27/2011  E1.75 INCH       MADISON            AL   EMERGENCY MNGR

&&

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 5:36 AM CDTTornado WarningHUNLincoln, Moore24 min
Apr 27, 5:40 AM CDTSevere Thunderstorm WarningHUNFranklin, Lincoln35 min
Apr 27, 5:51 AM CDTTornado WarningHUNLincoln, Moore24 min
Apr 27, 6:11 AM CDTTornado WarningHUNFranklin34 min
Apr 27, 6:20 AM CDTSevere Thunderstorm WarningHUNFranklin, Lincoln40 min
Apr 27, 7:01 AM CDTSpecial Weather StatementHUNFranklin29 min
Apr 27, 9:39 AM CDTSevere Thunderstorm WarningHUNLincoln27 min
Apr 27, 10:06 AM CDTRiver Flood WarningHUNFranklin, Lincoln49 hr
Apr 27, 10:07 AM CDTSpecial Weather StatementHUNFranklin53 min
Apr 27, 11:29 AM CDTSevere Thunderstorm WarningHUNFranklin, Lincoln, Moore46 min
Apr 27, 12:04 PM CDTTornado WarningHUNFranklin, Lincoln26 min
Apr 27, 12:11 PM CDTSevere Thunderstorm WarningHUNFranklin, Lincoln, Moore47 min
Apr 27, 12:25 PM CDTTornado WarningHUNFranklin20 min
Apr 27, 12:40 PM CDTFlash Flood WarningHUNFranklin, Lincoln, Moore8 hr
Apr 27, 4:37 PM CDTTornado Warning EmergencyHUNLincoln23 min
Apr 27, 4:56 PM CDTTornado Warning EmergencyHUNFranklin, Lincoln34 min
Apr 27, 5:15 PM CDTTornado Warning EmergencyHUNFranklin45 min
Apr 27, 5:19 PM CDTTornado Warning EmergencyHUNFranklin26 min
Apr 27, 5:23 PM CDTTornado Warning EmergencyHUNFranklin22 min
Apr 27, 5:30 PM CDTTornado WarningHUNLincoln30 min
Apr 27, 5:43 PM CDTTornado WarningHUNFranklin, Lincoln32 min
Apr 27, 5:54 PM CDTTornado WarningHUNFranklin21 min
Apr 27, 6:10 PM CDTTornado WarningHUNFranklin20 min
Apr 27, 6:13 PM CDTTornado WarningHUNLincoln, Moore32 min
Apr 27, 6:55 PM CDTTornado WarningHUNFranklin35 min

Nearby

Tornado Warnings in Tennessee, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.